Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » birth control pill symptoms...?

 - UBBFriend: Email this page to someone!    
Author Topic: birth control pill symptoms...?
pandora_paradoxx
Neophyte
Member # 45174

Icon 1 posted      Profile for pandora_paradoxx     Send New Private Message       Edit/Delete Post 
So, I just started Aviane (generic equivalent of Alesse) today - I took my first pill literally 6 hours ago - and I'm having mild chest pain/uncomfortability. The pill information says that chest pain is a severe symptom to watch out for, but my pain isn't "sharp" like it would be for clots - it's more like a dull pressure - and I don't think I'm going to have a heart attack (it's not anywhere near that severe. At all). Is this the sort of thing where I should just stop taking the pills immediately or keep taking them but talk to my doctor about it later?

Also, I do have asthma so I have had quite a deal of chest pains in the past. I think Midol gave me chest pains when I took it and those pains were worse than this. So, I dunno. Should I be concerned?

Thanks in advance for your help [Smile]

Posts: 17 | From: California | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Having that symptom with only one pill strikes me as very unusual (and may be coincidental), but why don't you call this in to your doctor just in case?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
pandora_paradoxx
Neophyte
Member # 45174

Icon 1 posted      Profile for pandora_paradoxx     Send New Private Message       Edit/Delete Post 
I called my doctor; she said that it's probably nothing but we'll keep an eye on it for the next few days. It's slightly better-ish today, and given that I'm feeling other flu-like symptoms, I'm guessing I probably just caught whatever my roommate had.

Thanks for your help!

Posts: 17 | From: California | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
pandora_paradoxx
Neophyte
Member # 45174

Icon 1 posted      Profile for pandora_paradoxx     Send New Private Message       Edit/Delete Post 
Sorry to bother again but I have another question.

I started spotting on Sunday, and it turned into a full on flow on Monday. I was supposed to start my period around then, so I wasn't entirely surprised that something happened. But it's been going on for five days now, and it's not super-heavy, but it's been a steady flow, which is a little startling I guess because my normal period is 2 days of heavy flow, and then 2 or 3 really light days - it gets lighter over time, whereas this seems to be getting heavier. I'm going to start my placebo pills on Wednesday (April 21st)..should expect to stop bleeding before then? and should I be concerned now, or if it continues later - when/should I call my doctor?

(And also, a minor question, is there anything I can do to mitigate this? Obviously that's not pressing, but it would be nice as ragging's always a bit annoying... I've been using ibuprofen for my cramps, and I heard that NSAIDs help ease the flow, but that hasn't been working too well in that respect - is there anything else I can do at home in the time being?)

Thank you for your help!

Posts: 17 | From: California | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
atm1
Scarleteen Volunteer
Member # 37835

Icon 1 posted      Profile for atm1     Send New Private Message       Edit/Delete Post 
It can take your body a while to adjust to the pill, so don't be surprised if spotting continues for the first couple of months.

There's really nothing to do to stop the spotting, no.

If you have heavy, period like bleeding that lasts for more than 10 days, I'd call your doctor.

Posts: 2262 | From: in transition | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3